Is the development of drug-related lupus a contraindication for switching from one TNF alpha inhibitor to another?

Abstract

The use of TNF alpha (TNFalpha) inhibitors has made a strong impact on the management of rheumatoid and psoriatic arthritis, ankylosing spondylitis and Crohn disease. Side effects of these agents include the development of autoantibodies and a lupus-like syndrome (drug-related lupus, DRL). Here, a case of a patient who developed DRL while receiving infliximab therapy which resolved spontaneously upon discontinuation of the agent and did not recur with subsequent institution of adalimumab is described. A discussion on the possible pathogenic mechanisms involved in the development of drug-related autoimmunity and differences between the agents is also included.

DOI: 10.1177/0961203308093922

Statistics

0200400200920102011201220132014201520162017
Citations per Year

368 Citations

Semantic Scholar estimates that this publication has 368 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Kocharla2009IsTD, title={Is the development of drug-related lupus a contraindication for switching from one TNF alpha inhibitor to another?}, author={Lakshmi P. Kocharla and A B Mongey}, journal={Lupus}, year={2009}, volume={18 2}, pages={169-71} }